Skip to content

    Announcements

    Exciting News for WebMD Members!

    We've been busy behind the scenes building new message boards for you. You'll have new and easier ways to find messages, connect with others, and share your stories.

    And, this will all be available on your smartphone or other mobile device!

    What Do You Need to Do?

    The message board you're used to will be closing in the coming weeks. While many of your boards will be making the move to our new home, your posts will not. Want to keep a discussion going? Save posts you want to continue (this includes your member profile story), so that you can re-post them in the new message boards.

    Keep an eye here and on your email inbox, we'll be back in touch soon to give you all the information you need!


    Yours in health,
    WebMD Message Boards Management

    Please take some time to click through these links to find out more about our community.

    What is a Trigger and When to Trigger a Post
    How and Why to Report a Post
    Visit our Crisis Assistance Link for resources. For immediate help, call 911 or get to the ER.


    depression Gardasil
    avatar
    An_204312 posted:
    IM a 19 yr old female. About a month ago i recieved my first vaccination of Gardasil. Before i recieved this i already have depression issues...my whole imidiate family is on anti-depressants, my brother is bi-polar. I have never been to a doctor about my depression issues. After getting this vaccine i have been extremely up and down with my moods. deporessed, appetite loss, irritated quickly, confedince level has dropped incredibly. i dot kno what i should do...should i even preceed on getting the other vaccination?

    Take the Poll

    What to do?
    • advice
    • recommendations
    vote
    View Poll Results
    Reply
     
    avatar
    susiemargaret responded:
    hello, A125 --

    i did some quickie -- admittedly not comprehensive -- internet research tonight on the issue of whether gardasil (see PS1, PS2) has been associated with depression as a side effect. i could not find info to that effect from what i consider medically credible sources, i.e., scientific or academic research; however, there are many references to it on the forum-type, Q&A, and anti-vaccine websites.

    i don't know what to make of this discrepancy. if it were me, i would be inclined to disregard the references on the forum-type, Q&A, and anti-vaccine websites because of the lack of scientific and academic evidence supporting those allegations (PS3). if it were me, i would go ahead with the second and third shots. however, this is a judgment that only you can make. i suggest that you talk with someone at a women's health center (PS4), your gynecologist, or your primary-care dr about this.

    why have you not sought treatment for your depression?

    -- susie margaret

    PS1 -- webMD info on gardasil is at http://www.webmd.com/drugs/drug-144456-Gardasil IM.aspx?drugid=144456&drugname=Gardasil IM&source=2 (med info) and http://children.webmd.com/vaccines/hpv-vaccine-what-you-need-know (discussion).

    PS2 -- user reviews for gardasil can be found at http://www.webmd.com/drugs/drugreview-144456-Gardasil IM.aspx?drugid=144456&drugname=Gardasil IM&sortby=3 .

    PS3 -- of course, the fact that i couldn't find anything from what i consider to be medically credible websites doesn't necessarily mean there is nothing out there; it just means i couldn't find anything.

    PS4 -- you might want to re-post this inquiry in the women's health community, http://exchanges.webmd.com/gynecology-exchange , and/or in the sexual health community, http://exchanges.webmd.com/sexual-conditions-and-stds-exchange .
    what good is gold, or silver too, if your heart's not good and true -- hank williams, sr.


    Helpful Tips

    Sexual Problems from Meds..What to do!Expert
    Serotonin type antidepressants can cause 5-30% of the time- sexual problems such as no orgasm, impotence, no libido. Consider that ... More
    Was this Helpful?
    30 of 41 found this helpful

    Related Drug Reviews

    • Drug Name User Reviews

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.